How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Drew Your Own Question
Dr. Drew
Dr. Drew, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16844
Experience:  Small Animal Medicine and Surgery
Type Your Dog Veterinary Question Here...
Dr. Drew is online now
A new question is answered every 9 seconds

What happens if you give your dog too much insulin (double

Customer Question

What happens if you give your dog too much insulin (double dose)?
Submitted: 6 years ago.
Category: Dog Veterinary
Expert:  Dr. Drew replied 6 years ago.
Thanks for your question -- you really need to get your dog over to an emergency veterinarian right away, so that he can be closely monitored overnight for low blood sugar levels - we typically start insulin overdose patients on an IV drip containing glucose, to prevent any problems associated with the insulin overdose. In addition, Glucagon can be administered to offset some of the insulin overdose - this is available at most pharmacies for human diabetics, the ER veterinarian should be able to get some if they don't stock it in the clinic.

Related Dog Veterinary Questions